Re:Gliadel wafers - BT Buddies
BT Buddies
Welcome, Guest
Please Login or Register.    Lost Password?
Go to bottom Favoured: 1
TOPIC: Gliadel wafers
#2116
Sammyp (User)
Posts: 20
graphgraph
User Offline Click here to see the profile of this user
Gliadel wafers 8 Years, 6 Months ago  
Hi all, after having my 2nd surgery in 6 months to discover my tumour had changed from a 2/3 oligoastrocytoma to a GBM 4 I am now home recovering from my 3rd surgery which I had 2 weeks ago today. During that surgery I had gliadel wafers inserted around the cavity of the tumour they took out. The surgery went well and my surgeon believes he removed all of it therefore making the wafers more effective. Since then I have been put on tablets called disulfuram (not sure I've spelt that right!) I was just wondering if anyone else had tried this course of treatment and what their experience was of it? So far I feel very lucky in that my main side effect has been extreme tiredness, but also a bit of sickness and also headches, but tiredness is my main issue - no amount of seep is ever enough! Although I do appreciate I am trying to recover from 2 brain ops in 2 weeks which is probably a big factor in all this.
Thank you in advance for any advice
Sam xxx
 
Logged Logged  
  The administrator has disabled public write access.
#2119
gilly73 (User)
Posts: 279
graphgraph
User Offline Click here to see the profile of this user
Re:Gliadel wafers 8 Years, 6 Months ago  
hey sammy,
im afraid ive never heard of the drug you mentioned but i wanted to wish you a good recovery. 2 brain ops so close to one another must be harrowing.
all the best
xgx
 
Logged Logged  
 
My loving,giving and very handsome dad was 1st diagnosed with a gbm 4 in April 09.
He fought a very brave battle but only lasted 9 short months.
He passed away peacefully at home surrounded by his loving and dedicated family on 19th January 2010.
He remains my Hero x
  The administrator has disabled public write access.
#2154
Sammyp (User)
Posts: 20
graphgraph
User Offline Click here to see the profile of this user
Re:Gliadel wafers 8 Years, 5 Months ago  
HI Gilly,
Thank you very much for your message! Nobody seems to have heard of these wafers and it's making me want to know more about them! My NS is very confiedent in what they do and I know it's not considered conventional treatment but curiosity is really getting the better of me! I also start a course of temodar and radio on Tuesday which I am expecting to knock me about on top of everything else - it's the sickness that is worrying me, which might sound stupi in the grand scheme of things, but I'm a real baby when it come to being sick, all I do is cry. I am recovering well from my ops and noticing my strength is slowly coming back which I am pleased about, I hate sitting around watching people do things for me it's frustrating, plus very boring!
I hope you are well and thanks again for you kind message,
Sam xx
 
Logged Logged  
  The administrator has disabled public write access.
#2155
dogzero (User)
Posts: 30
graphgraph
User Offline Click here to see the profile of this user
Re:Gliadel wafers 8 Years, 5 Months ago  
Hi Sammy,

I finished a 6 week course of radiotherapy four weeks ago and there have been no side-effects yet, apart from a few little bits of hair falling out (I no longer have to shave my forehead! )

I've heard about Gliadel wafers and as I understand it, they give you a dose of the BCNU chemotherapy, but because they are inside your head you avoid a lot of the worse side-effect of BCNU that you may get if you took it the normal way. (BCNU is harsher than Temodar.) I think it's good that you are getting the full monty of treatments. Very glad to hear that you are recovering well from the op too.

According to Ben Williams Phd - people getting Temodar AND Gliadel have a better outcome - especially when it comes to long-term survivors.

Good luck, Happy Easter and let us know how it goes!

Andrew (in Bristol.)
 
Logged Logged  
 
Astrocytoma Grade 2.
Diagnosed 03-Nov-10.
Craniotomy 15-Dec-10.
Radiation 15-Feb-11 to 28-Mar-11.
My blog : headplum.wordpress.com/
  The administrator has disabled public write access.
#2374
PQ01 (User)
Posts: 9
graphgraph
User Offline Click here to see the profile of this user
Re:Gliadel wafers 7 Years, 11 Months ago  
Glad you are recovering well and your medical team are working so well for you. I have read a bit about the wafers and on top of what others have said about the side effects they also give a better more sustained dose of the chemo to the area directly. I understand that the blood brain barrier can be more difficult to cross than other organs an so the chemo orally is not as effective as it would be for other types of cancer.

I look forward to hearing of your progress and how you have no sickess and are out eating slap up meals. Michael and I during his radio/chemo practically did a tour of restaurants in our town!

Patricia
 
Logged Logged  
  The administrator has disabled public write access.
Go to top
 


SAPE ERROR: Нет доступа на запись к файлу: /home/btbuddies/public_html/templates/68portal_orig/images/cache/3f9e7ffccc6995af0bc4886a484f1db1/links.db! Выставите права 777 на папку.